Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Keppra be discontinued cold turkey?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Mon, 20 Mar 2017 in Medicines and Side Effects
Question: can you stop taking keppra abruptly? have some users of keppra been known to exhibit uncontrollable screaming and confusion? originally prescribed for possible seizure. patient has alzheimers. thanks.
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Explained

Detailed Answer:
Hello and welcome

I appreciate your concern

Levetiracetam (keppra) dose should be tapered over time and should not be stopped abruptly.

Yes, Levetiracetam (keppra) is associated with panic attacks, anxiety and hallucinations in a small subset of patients. Generally, it's a safe drug and is well tolerated.

wishing you best of health

Thanks
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 11 hours later
Thank you so much for your advice, Doctor! We appreciated your advice and it has been confirmed by the neurologist, as well. We intend to further this discussion with her physician. Thanks again and Stay well
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Most welcome

Detailed Answer:
You are most welcome.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Hallucination

doctor1 MD

I ve been in the hospital for the past week and a half for rectal spasms, but still have them and the doctors don t know why. They have given me visteral and valium but no cure! What can I do? The valium and/or the visteral gave me hallucinations and shakes. YYYY@YYYY

doctor1 MD

I have been taking vyvanse for years now and since i have been in college sometimes i stay up all night to study, sometimes days at a time. I usually take 40mg in the morning and around 5 take another 40 and then around midnight take another 40 and repeat the same thing the next day.I experience a lot of the symptoms of overdose such as stomach pains, hallucinations, rapid heart beat, anxiety, trembling, etc. I did not know that it was so bad for you and i just figured those symptoms were from not sleeping. I have been doing this for almost 3 years now but since i have learned about it i have cut back but i am still nervous about the damage already caused. Are there any long term effects to overdosing frequently?

doctor1 MD

My brother started out with a swollen tongue a few days ago. Now he s been having hallucinations and is not making sense when he talks. I mean, you can understand what he s saying but what he s saying doesn t make sense. Can you think of a reason why this is happening?

doctor1 MD

i m a clinical social worker. 14 year old client has micradenoma on or near pituitary gland. Some hormone levels were elevated but she was examined by neurologist and no surgery necessary they say. Has all kinds of symptoms -- racing thoughts, visual hallucinations at times, out of control anxiety, rage outbursts, trouble reasoning and little access to insight, preoccupied about her body and somatic complaints, defiance. However she doesn t really seem bipolar or schizophrenic, though she was Dx d bipolar. I don t think it looks psychiatric, it seems so odd and doesn t add up to any one Dx. Neurologists told parents the tumor had nothing to do wiht any of this, what do you think??

doctor1 MD

My husband has had an onset of the following starting in late July: Difficulty choosing words / difficulty speaking. Lack of depth perception/misjudging motions with hands and feet. Started out with him telling me when he closes his eyes...

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last night and they discharged him this morning. Should he continue taking this medication? Can he skip the...